If you are using benzodiazepines (benzos), you may have wondered whether you can experience a benzo overdose. This medication is sometimes overlooked as a potential danger. Some people may think that because a doctor prescribes benzodiazepines that they can’t overdose from them. However, just like any other substance, you can experience a benzo overdose, too. Oceanfront Recovery offers a benzo addiction treatment program for those ready to get help before it’s too late.
Benzo Uses and Abuse
Benzodiazepines are a tranquilizer medication. They are in a class of drugs knows as depressants because they slow down the activity of the central nervous system. They work by enhancing the chemicals in the brain called GABA. When GABA is increased or enhanced, it creates a calming effect on the central nervous system, the brain, and the body. You feel calmed down and relaxed.
As you may have guessed, this medication is prescribed for people who suffer from anxiety and panic disorders. It works well for these conditions because of the calming effect it has on the system. Also, this medication is short-acting, which means it kicks in relatively quickly.
People may abuse this medication by taking too much of it or by using it in a manner that is inconsistent with the way it’s prescribed. For example, taking it in a different manner other than by mouth would be considered an abuse of the medication.
When someone purchases benzos illegally, then that is a clear abuse, as well.
Can you Become Addicted to Benzos?
You may be wondering if benzo addiction is a real danger when you take them. Usually, this medication is prescribed for the short term because of its addictiveness. Some people can become addicted in less than a month when using it.
If you are addicted and attempt to stop taking benzos, you may experience withdrawal symptoms, such as:
- Aches and pains
- Muscle spasms
The degree of severity of your symptoms will vary depending on how much you were using it.
What are the Signs of a Benzo Overdose?
If you are suffering from benzo addiction, you are also susceptible to benzo overdose. Since everyone metabolizes medication differently, there will be a varied response to it. Other factors play a part in whether you experience an overdose. If you mix benzos with alcohol or any other medications, then you risk overdosing. These other substances enhance the potency of the medication. Some of the signs of benzo overdose are shallow breathing, extreme slowed down system, reduced cognitive ability, slurred speaking, and depressed central nervous system.
Seek Treatment for Benzo Addiction at Oceanfront Recovery
Find the help you need to get off benzos at Oceanfront Recovery. We will support your effort to detox safely from this tranquilizer medication. Our staff is equipped to help you navigate your way through detoxing from benzo addiction.
We offer special treatment programs that are designed to help you cope with withdrawal while simultaneously exploring the root cause of your addiction. You can gain strength for the future during evidence-based therapy programs, so you prevent a relapse. Our qualified staff is standing by, ready to help customize a treatment plan for you.
Some of the therapy treatment programs we offer include:
- Cognitive-behavioral therapy treatment program
- Dual diagnosis treatment program
- Depression therapy treatment program
- EMDR therapy treatment program
- Dialectical-behavioral treatment program
Don’t wait another day to move your life forward away from benzo abuse. Now that you know the signs of a benzo overdose reach out to a reputable rehab treatment center for addiction help. You can overcome the problem of benzo addiction by contacting Oceanfront Recovery at (877) 279-1777 for further assistance. We are here to walk with you every step of the way.